Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 22, 2001, 6:11 PM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 6:11 PM EDT (22:11 UTC)
- Expired
- Jun 22, 2001, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 222213 FFWCTP PAC071-230115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 611 PM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... LANCASTER COUNTY IN PENNSYLVANIA * UNTIL 915 PM EDT. * AT 604 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY THUNDERSTORM WITH TORRENTIAL RAINFALL OVER EASTERN LANCASTER COUNTY...NEAR GAP AND WHITE HORSE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN AND AROUND THE TOWN OF GAP UP THROUGH WHITE HORSE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4002 7617 3987 7602 4004 7588 4018 7593
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:40 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 22, 12:40 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1240 PM EDT FRI JUN 22 2001 RADAR LIT UP AND SHEAR ENVIRONMENT IN LWR SUSQ HAS ALREADY HELPED A FEW STORMS GROW TO BE MARGINALLY SVR. DWPTS IN THE 50S NOW MAKING THEIR WAY INTO PA FM WEST AND FINE-LINE ON WESTERN EDGE OF RDR ECHOES PROBABLY DENOTES THE COLD FRONT. TROUBLE LIES TO THE SW...WHERE IR AND REGIONAL RDRS SHOW A DEVELOPING WAVE RIDING POLEWARD ALONG THE CD FNT. NEAR TERM GUID NOW ALL AGREE THAT THIS WILL SERVE TO ENHANCE RAFL/FF POTENTIAL...ESP ACROSS THE EASTERN 1/2 OF FA - NOT JUST THRU THE NIGHT...BUT ALSO FOR MUCH OF SATURDAY AS WELL. AM CONSIDERING EXTENDING FFA FOR ERN PORTION OF CWA INTO SATURDAY EVE. OTHERWISE...WL INCLUDE TIMING TO CUT OFF SHRA IN WEST AFTER MIDNIGHT...AND LINGER THRU OR EVEN JUST AFT NOONTIME IN CENTRAL COS. ERN PA...TIMING UNNECESSARY FOR SAT...AS IT LOOKS LIKE AN ALL DAY LIKLIHOOD. SUNDAY DRIER THAN OTHER DAYS. XTNDD: MED RANGE GUIDANCE CONTINUES TO GO WITH CUT-OFF LOW UNDER OTHERWISE WIDE/FLAT RIDGE AT 5H. TREND LAST TWO DAYS HAS BEEN TO PUSH THE CUTOFF TO THE SOUTHWEST. CURR FCST IS HEADED THIS WAY...WITH CHC SHRA EVERY DAY AND SLIGHTLY COOLER THAN NORMAL TEMPS. A FURTHER RETROGRESSION WWD WOULD HAVE THE EFFECT OF ALLOWING US TO GET WARMER/MILDER THAN CURR FCST...BUT KEEP THE CHC OF PCPN GOING. .CTP...FLASH FLOOD WATCH...TONIGHT...ALL BUT FAR WESTERN COUNTIES. DANGELO
In the hours before
Special weather statement, Jun 22, 3:05 PM EDT, 3 hours 6 minutes before
PAZ028-036-050>053-056>059-063>066-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT FRI JUN 22 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...MONTOUR...NORTHUMBERLAND...JUNIATA...PERRY...FRANKLIN... DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...SCHUYLKILL...YORK... COLUMBIA AND SNYDER. LOCALLY SEVERE THUNDERSTORMS ARE OCCURRING OVER THE LOWER AND MIDDLE SUSQUEHANNA VALLEY. AS A COLD FRONT APPROACHES FROM THE WEST THIS EVENING...ADDITIONAL DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS ARE LIKELY. THESE STORMS ALSO HAVE THE HISTORY OF TORRENTIAL DOWNPOURS. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. ROGOWSKI/LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Jun 21, 10:16 PM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 21, 10:32 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 21, 10:34 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 71 min |
| Jun 21, 10:44 PM EDT | Flash Flood Warning | CTP | Clearfield | 4 hr |
| Jun 21, 10:47 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 58 min |
| Jun 21, 10:52 PM EDT | Flash Flood Warning | CTP | Warren | 113 min |
| Jun 21, 11:25 PM EDT | Severe Thunderstorm Warning | CTP | Cameron | 65 min |
| Jun 22, 1:09 AM EDT | Flash Flood Warning | CTP | Franklin | 66 min |
| Jun 22, 2:36 AM EDT | Flash Flood Warning | CTP | Northumberland | 114 min |
| Jun 22, 3:09 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 36 min |
| Jun 22, 11:30 AM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 22, 1:42 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 22, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 25 min |
| Jun 22, 4:30 PM EDT | Flash Flood Warning | CTP | Dauphin, York | 3 hr |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | CTP | York | 49 min |
| Jun 22, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 27 min |
| Jun 22, 5:23 PM EDT | Tornado Warning | CTP | Lancaster | 37 min |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 64 min |
| Jun 22, 5:57 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 22, 7:30 PM EDT | Flash Flood Warning | CTP | York | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.